Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 15, 2012, 2:22 PM CDT for Crawford County, Missouri. It was in force for 19 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 2:22 PM CDT (19:22 UTC)
- Expired
- Mar 15, 2012, 2:41 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Crawford County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 2:23 PM CDT | HAIL 0.75 | 3 Sw Cuba, MO | |
| Mar 15, 2:23 PM CDT | HAIL 1 | 5 W Cuba, MO | |
| Mar 15, 2:26 PM CDT | HAIL 0.25 | Cuba, MO | |
| Mar 15, 2:38 PM CDT | HAIL 0.25 | Cuba, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KLSX 151922
SVRLSX
MOC055-152015-
/O.NEW.KLSX.SV.W.0043.120315T1922Z-120315T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 315 PM CDT
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CUBA...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUBA...BOURBON...LEASBURG AND ST. CLOUD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3791 9147 3798 9153 3811 9153 3821 9139
3820 9136 3820 9113 3816 9109 3815 9109
TIME...MOT...LOC 1923Z 232DEG 15KT 3804 9144
WIND...HAIL <50MPH 1.00IN
$$
TRUETT1 follow-up statement
287
WWUS53 KLSX 151941
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CDT THU MAR 15 2012
MOC055-151952-
/O.CAN.KLSX.SV.W.0043.000000T0000Z-120315T2015Z/
CRAWFORD MO-
241 PM CDT THU MAR 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3791 9147 3798 9153 3811 9153 3821 9139
3820 9136 3820 9113 3816 9109 3815 9109
TIME...MOT...LOC 1942Z 232DEG 15KT 3809 9136
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 1:40 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 15, 1:40 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 140 PM CDT THU MAR 15 2012 .UPDATE... ISSUED AT 135 PM CDT THU MAR 15 2012 AFTERNOON CONVECTION IS NOW SHOWING ITS HAND. BASED ON TRENDS THE LAST 45 MINUTES IT WOULD APPEAR THAT BEST COVERAGE OF STORMS WILL BE ALONG AND SOUTH OF A KIH...CPS...1H2 LINE...ALTHOUGH AM CERTAINLY NOT DISCOUNTING DEVELOMENT FURTHER N WITH MUCAPES 2000-2500 AND LITTLE IF ANY CIN. ALSO TWEEKED TEMPS DOWN A BIT IN THE FAR S...WHERE TEMPS ARE STRUGGLING TO RECOVER FROM THE MORNING CONVECTION. TRUETT && .SHORT TERM... ISSUED AT 345 AM CDT THU MAR 15 2012 (TODAY AND TONIGHT) LITTLE CHANGE IN THINKING SINCE PREVIOUS FORECAST. TEMPERATURES WARMED UP ABOVE GUIDANCE YET AGAIN ON WEDNESDAY...AND I SEE NO REASON NOT TO GO ABOVE GUIDANCE AGAIN TODAY. AM LESS CONFIDENT IN MID 80S TODAY THAN YESTERDAY THOUGH SINCE CONVECTION MAY BE MORE WIDESPREAD ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE CWFA AS A SHORTWAVE RIPPLES EAST OUT OF THE PLAINS INTO THE MID-MISSISSIPPI VALLEY. WENT 2-3 DEGREES WARMER THAN WARMEST MAV GUIDANCE ACROSS MOST OF THE AREA. HAVE INCREASED POPS ACROSS SOUTHERN SECTIONS TO LIKELY AS WELL TO BETTER REPRESENT THE PROPOSED TRACK OF THE SHORTWAVE. SHOULD SEE CONVECTION DIMINISH DURING THE EVENING SINCE THE WAVE MOVES EAST AND THERE DOESN'T APPEAR TO BE MUCH FORCING TO MAINTAIN STORMS ESPECIALLY AFTER MIDNIGHT. CARNEY && .LONG TERM... ISSUED AT 345 AM CDT THU MAR 15 2012 (FRIDAY THROUGH WEDNESDAY) LITTLE CHANGE IN THINKING SINCE PREVIOUS FORECAST. TEMPERATURES WARMED UP ABOVE GUIDANCE YET AGAIN ON WEDNESDAY...AND I SEE NO REASON NOT TO GO ABOVE GUIDANCE AGAIN TODAY. AM LESS CONFIDENT IN MID 80S TODAY THAN YESTERDAY THOUGH SINCE CONVECTION MAY BE MORE WIDESPREAD ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE CWFA AS A SHORTWAVE RIPPLES EAST OUT OF THE PLAINS INTO THE MID-MISSISSIPPI VALLEY. WENT 2-3 DEGREES WARMER THAN WARMEST MAV GUIDANCE ACROSS MOST OF THE AREA. HAVE INCREASED POPS ACROSS SOUTHERN SECTIONS TO LIKELY AS WELL TO BETTER REPRESENT THE PROPOSED TRACK OF THE SHORTWAVE. SHOULD SEE CONVECTION DIMINISH DURING THE EVENING SINCE THE WAVE MOVES EAST AND THERE DOESN'T APPEAR TO BE MUCH FORCING TO MAINTAIN STORMS ESPECIALLY AFTER MIDNIGHT. CONTINUING THE IDEA OF ISOLATED TO WIDELY SCATTERED CONVECTION EACH DAY THROUGH THE WEEKEND AS SOUTHWEST FLOW CONTINUES OVER THE AREA. THE BEST CHANCE LOOKS LIKE SATURDAY WHEN ANOTHER WELL DEFINED SHORTWAVE RIPPLES OUT OF THE SOUTHERN PLAINS ACROSS MISSOURI. NOT QUITE READY TO INCREASE POPS ABOVE CHANCE SINCE THE STRENGTH OF THE WAVE MAY BE DUE TO CONVECTIVE FEEDBACK...BUT LIKELY POPS WOULD BE VERY APPROPRIATE IF SUBSEQUENT MODEL RUNS CONTINUE TO SHOW THIS WAVE. MEDIUM RANGE MODELS STILL SHOW THE FLOW UNDERGOING EYE-POPPING AMPLIFICATION SUNDAY INTO MONDAY AS A DEEP LONGWAVE TROF DEVELOPS OVER THE WESTERN U.S. AND A RIDGE AMPLIFIES OVER THE APPALACHIANS. SHOULD SEE RAIN CHANCES FALL OFF AS THIS OCCURS SINCE WE'LL BE CLOSER TO THE RIDGE AXIS THAN THE TROF. HOWEVER...BOTH THE ECMWF AND GFS SHOW A TREMENDOUS AMOUNT OF LOW LEVEL MOISTURE CONVERGENCE SPREADING ACROSS WESTERN MISSOURI BY 00Z TUESDAY...WITH AN IMPRESSIVE AMOUNT OF QPF ASSOCIATED WITH IT. IT DOESN'T QUITE GET INTO OUR CENTRAL MISSOURI COUNTIES...BUT I THINK IT'S TOO CLOSE TO PULL OUT CHANCES IN CENTRAL MO AT THIS TIME. SHOULD SEE THOSE CHANCE POPS OVERSPREAD THE REST OF THE AREA AS THE TROF STARTS TO SLOWLY MOVE EAST...THOUGH AM NOT SURE ON TIMING AT THIS JUNCTURE. THIS IS CERTAINLY AN UNSEASONABLE PATTERN...SO CONFIDENCE IN THE FORECAST FOR NEXT WEEK IS PRETTY LOW. CARNEY && .AVIATION... ISSUED AT 1234 PM CDT THU MAR 15 2012 THIS MORNINGS CONVECTIVE CLUSTER PUSHING INTO S IL ATTM...SO FORECAST TRENDS FOR THIS AFTERNOON DEAL WITH REDEVELOPMENT IN THE WAKE OF THIS SYSTEM. AMS IS MODERATLY UNSTABLE WITH LITTLE CIN...SO EXPECT HIT AND MISS CONVECTION DURING THE AFTERNOON. ATTM NOT CERTAIN IF AND/OR WHERE THE MAIN COVERAGE OF THIS AFTERNOONS CONVECTION WILL BE...ALTHOUGH HRRR DATA HAS BEEN HINTING THAT THE SOMEWHAT BETTER FOCUS FOR STORMS WILL BE FROM THE EASTERN OZARKS THROUGH THE STL AREA. FOR NOW HAVE HIGHLIGHTED TS THREAT WITH CB CLOUD GROUP ALG AND S OF I-70 CORRIDOR. HAVE ALSO KEPT CB GROUP GOING INTO THE EVENING...AS THERE SEEMS TO BE SOME MODEL CONSENSUS THAT SHORTWAVE CURRENTLY OVER OK WILL KEEP SOME THREAT GOING PAST MAX HEATING. FINALLY...GIVEN PERSISTENT S FLOW AND CONDITIONS OVER THE PLAINS AROUND DAYBREAK THIS MORNING...HAVE INTRODUCED A BIT OF FOG AND STRATUS FOR EARLY FRIDAY MORNING...PRIMARILY IN UIN AND COU. SPECIFICS FOR KSTL...TAF ATTEMPTS TO REFLECT AN AMS-TYPE TSRA THREAT WITH A BKN CU FIELD...VCSH...AND CB CLOUD GROUP...AND WILL REFINE THIS IF/WHEN CONVECTIVE TRENDS BECOME A BIT BETTER DEFINED. AS MENTIONED ABOVE...HAVE ALSO HELD ONTO CB CLOUD GROUP PAST MAX HEATING AND THROUGHOUT THE EVENING DUE TO UPSTREAM SHORTWAVE. TRUETT && .CLIMATE... HERE ARE THE RECORD HIGH MAXIMUM AND HIGH MINIMUM TEMPERATURES FOR KSTL AND KCOU FOR THURSDAY 03/15 AND FRIDAY 03/16. KSTL DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 80F 1945 60F 1919 FRI 03/16 86F 1945 57F 1919 KCOU DAY DATE HI MAX YEAR HI MIN YEAR THU 03/15 79F 1914 62F 1919 FRI 03/16 87F 1945 55F 1945 && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 85 61 85 65 / 40 40 30 20 QUINCY 82 60 83 59 / 30 30 20 20 COLUMBIA 82 60 82 60 / 40 40 20 20 JEFFERSON CITY 82 58 82 63 / 40 40 20 20 SALEM 75 59 80 62 / 50 40 40 30 FARMINGTON 73 59 81 62 / 60 40 40 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 15, 5:13 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 513 AM CDT THU MAR 15 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 513 AM CDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY AND AGAIN IN CENTRAL MISSOURI ON MONDAY AND OVERSPREADING THE AREA TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CARNEY
In the hours before
Local storm report, Mar 15, 10:19 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM HAIL NASHVILLE 38.35N 89.38W
03/15/2012 E0.25 INCH WASHINGTON IL TRAINED SPOTTER
VERY BRIEF PERIOD OF PEA-SIZED HAIL
&&
TRUETTSpecial weather statement, Mar 15, 1:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 151 PM CDT THU MAR 15 2012 MOZ072-073-151915- CRAWFORD MO-WASHINGTON MO- 151 PM CDT THU MAR 15 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON AND EASTERN CRAWFORD COUNTIES UNTIL 215 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ANTHONIES MILL...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANTHONIES MILL... RICHWOODS... LATTY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Mar 15, 2:19 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
219 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL WOOD RIVER 38.86N 90.08W
03/15/2012 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
DYELocal storm report, Mar 15, 2:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL ROXANA 38.84N 90.05W
03/15/2012 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 45 min |
| Mar 15, 1:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 49 min |
| Mar 15, 3:11 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 26 min |
| Mar 15, 3:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 37 min |
| Mar 15, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 48 min |
| Mar 15, 3:47 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 19 min |
| Mar 15, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| Mar 15, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 46 min |
| Mar 15, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 33 min |
| Mar 15, 4:26 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 3 hr |
| Mar 15, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 29 min |
| Mar 15, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 40 min |
| Mar 15, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 26 min |
| Mar 15, 6:16 PM CDT | Flash Flood Warning | LSX | Crawford, Washington | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.